Alabama, 2011Hail and Damaging Winds in Alabama, April 11, 2011
April 11, 2011 · NWS HUN · 34 events in 11 counties and zones
A squall line moved rapidly southeast through the region along a cold front. Although most of the storms produced wind gusts of 40 to 50 mph, a few of the storms produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $113,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line moved rapidly southeast through the region along a cold front. Although most of the storms produced wind gusts of 40 to 50 mph, a few of the storms produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 11, 1:10 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 11, 1:10 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
210 PM CDT MON APR 11 2011
.DISCUSSION...CONVECTION IS HAVING A SOMEWHAT DIFFICULT TIME GETTING
BETTER ORGANIZED ACROSS THE MID SOUTH REGION LEADING INTO THE CNTRL
TN VALLEY...THX IN PART TO A STRONGLY CAPPED ENVIRONMENT. AFTERNOON
HEATING THOUGH SHOULD HELP TO ERODE THE CAP AS THE ADVERTISED COLD
FRONT BEGINS TO MOVE INTO THE LOWER MS VALLEY. PROVIDED CONVECTION
IS ABLE TO GET BETTER ORGANIZED INTO A LINE PATTERN AHEAD OF THE
FRONT...STRONG TO SVR TSTMS WILL REMAIN POSSIBLE INTO THE EVENING
HRS...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT ALONG WITH SMALL
HAIL AND/OR A BRIEF ISOLATED TORNADO...PROVIDED EMBEDDED MESOSCALE
VORTICES DEVELOP WITHIN THE LINE PATTERN. SFC WINDS AHEAD OF THE
FRONT WILL ALSO REMAIN QUITE BREEZY/WINDY THEREBY MAINTAINING THE
WIND ADVISORY THROUGH 7 PM. THE SVR WX THREAT WILL THEN COME TO AN
END FROM W TO E LATER THIS EVENING AS THE FRONT BEGINS TO SWEEP
THROUGH THE AREA.
MORE SEASONAL WX CONDITIONS WILL THEN DEVELOP TUE AS A STRONG AREA
OF HIGH PRESSURE OUT OF THE PLAINS STATES BUILDS EWD INTO MUCH OF
THE ERN CONUS...WITH COOLER AND DRIER AIR IN TOW. FAIR AND TRANQUIL
CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA THROUGH MID WEEK
BEFORE A GRADUAL WARMING TREND BEGINS THU...AS THE SFC HIGH BEGINS
TO SHIFT EWD TOWARD THE ATLANTIC BASIN. WEAK RIDGING WILL ALSO GIVE
WAY TO A SWLY FLOW PATTERN ALOFT HEADING TOWARD THE END OF THE WORK
WEEK...WITH COLD COVER INCREASING ACROSS THE REGION.
HEADING INTO THE WEEKEND PERIOD...A STRENGTHENING TROUGH PATTERN IS
XPCTED TO DEVELOP ACROSS THE NRN/CNTRL PLAINS STATES...WITH AN
ELONGATED FRONT STRETCHING FROM THE MIDWEST/OH VALLEY REGIONS SWWD
TOWARD THE CNTRL GULF COAST. THE LATEST GFS SHOWS THE FRONT MOVING
THROUGH THE AREA OVERNIGHT FRI...WITH SHOWERS/TSTMS DEVELOPING
ALONG/AHEAD OF THE SFC BOUNDARY. RETURN FLOW DEVELOPING ON THU MAY
ACTUALLY LEAD TO INITIAL DEVELOPMENT LATE THU...ALTHOUGH THE BETTER
UPPER FORCING/LIFT WOULD SUGGEST THE MAJORITY OF THE PRECIP HOLDING
OFF UNTIL EARLY FRI.
THE UPCOMING WEEKEND MAY NOT BE A TOTAL WASHOUT WITH THE EXTENDED
GUIDANCE HINTING AT THIS NEXT FRONT PUSHING WELL E OF THE FORECAST
AREA SAT NIGHT WITH A RETURN TO COOLER AND DRIER WX BY SUN. STRONG
HIGH PRESSURE LOOKS TO RETURN TO THE SE REGION HELPING TO USHER IN
MORE SEASONAL WX HEADING INTO THE NEW WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 54 70 45 75 48 / 60 10 0 0 10
SHOALS 53 70 45 75 47 / 50 0 0 0 10
VINEMONT 53 68 43 72 49 / 60 0 0 0 10
FAYETTEVILLE 52 68 42 73 46 / 60 10 0 0 10
ALBERTVILLE 54 68 44 75 49 / 80 10 0 0 10
FORT PAYNE 53 68 41 74 46 / 80 10 0 0 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
09Hazardous weather outlook, Apr 11, 12:02 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
102 PM CDT MON APR 11 2011
ALZ001>010-016-TNZ076-096-097-120515-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
102 PM CDT MON APR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND INTO
THE EVENING. THERE WILL BE A LINE OF SHOWERS AND THUNDERSTORMS
ACCOMPANYING THE FRONT...WITH A FEW STRONG TO SEVERE STORMS POSSIBLE.
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE
WEATHER THREAT. HOWEVER LOCALLY HEAVY RAINS...HAIL UP TO ONE INCH AND
ISOLATED TORNADOES WILL BE POSSIBLE.
AT THE MOMENT...THE BEST TIMING FOR SEVERE WEATHER OCCURRENCE IS
BETWEEN 2 AND 4 PM ACROSS NORTHWEST ALABAMA...3 PM TO 5 PM ALONG THE
INTERSTATE 65 REGION...AND 5 PM TO 8 PM OVER NORTHEAST ALABAMA.
OTHERWISE WINDS OUTSIDE ANY STORMS WILL BE SOUTHWEST AT 20 TO 30
MPH THIS AFTERNOON...WITH GUSTS TO 40 MPH. AS A RESULT...A WIND
ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING. WINDS WILL DIMINISH
BELOW ADVISORY CRITERIA THIS EVENING AS THE SYSTEM MOVES EAST OF THE
REGION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY AFTERNOON THROUGH
FRIDAY...AS A STRONG COLD FRONT MOVES ACROSS THE TENNESSEE VALLEY.
MUCH COLDER TEMPERATURES ARE EXPECTED DURING THE UPCOMING WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...WILL
LIKELY BE REQUESTED THIS AFTERNOON THROUGH THE EARLY EVENING.
SS
In the hours before
Special weather statement, Apr 11, 3:39 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
439 PM CDT MON APR 11 2011
ALZ001-112215-
LAUDERDALE-
439 PM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE COUNTY UNTIL
515 PM CDT...
AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATERLOO...MOVING EAST AT 55 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
THREET.
CLOVERDALE.
ZIP CITY.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8761 3488 8796 3491 8802 3489 8810
3501 8816 3502 8814 3502 8789
TIME...MOT...LOC 2139Z 249DEG 48KT 3496 8800
DJNSpecial weather statement, Apr 11, 3:46 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
446 PM CDT MON APR 11 2011
ALZ001>003-112215-
COLBERT-FRANKLIN-LAUDERDALE-
446 PM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES UNTIL 515 PM CDT...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELMONT...OR 9 MILES NORTHWEST OF RED BAY...
MOVING NORTHEAST AT 60 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3473 8812 3490 8767 3458 8751 3445 8816
TIME...MOT...LOC 2145Z 243DEG 51KT 3455 8823
CCC
Event by event
28 thunderstorm wind, 4 lightning, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Franklin
- When
- April 11, 3:49 PM CST to 3:52 PM CST
- Where
- Franklin County, 0.18 mi ENE of Red Bay Muni Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 34.451, -88.147
Thunderstorm winds knocked down a large tree which destroyed a car port at a residence on Golden Road in Red Bay.
Thunderstorm Wind, Lauderdale
- When
- April 11, 4:25 PM CST to 4:28 PM CST
- Where
- Lauderdale County, 0.57 mi W of Holloway
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.880, -87.540
Thunderstorms winds blew a tree down across County Road 65.
Thunderstorm Wind, Colbert
- When
- April 11, 4:30 PM CST to 4:33 PM CST
- Where
- Colbert County, 1.56 mi SSE of Hobgood Siding
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.700, -87.617
Thunderstorm winds knocked trees down and a roof was blown off of a shed at the intersection of State Highway 20 and Gargis Lane.
Thunderstorm Wind, Lawrence
- When
- April 11, 5:00 PM CST to 5:03 PM CST
- Where
- Lawrence County, 0.86 mi N of Moulton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.492, -87.279
Thunderstorm winds knocked a power pole down at the intersection of State Highways 157 and 24 in Moulton.
Thunderstorm Wind, Lawrence
- When
- April 11, 5:02 PM CST to 5:05 PM CST
- Where
- Lawrence County, 2.86 mi E of Hatton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.567, -87.370
Thunderstorms winds blew a tree down on County Road 150 near State Highway 157.
Thunderstorm Wind, Limestone
- When
- April 11, 5:15 PM CST to 5:18 PM CST
- Where
- Limestone County, 0.57 mi E of Athens
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -86.970
Thunderstorms winds blew a tree down in Athens.
Thunderstorm Wind, Morgan
- When
- April 11, 5:26 PM CST to 5:29 PM CST
- Where
- Morgan County, 2 mi S of Hartselle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.401, -86.930
Thunderstorm winds knocked three trees down. Pieces of a tin roof from a barn were blown off.
Thunderstorm Wind, Madison
- When
- April 11, 5:43 PM CST to 5:46 PM CST
- Where
- Madison County, 0.87 mi S of Huntsville to 2.5 mi SSW of Huntsville Mills Arp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.718, -86.622
Thunderstorms winds knocked power lines down in a swath along 8th Avenue, Cypress Avenue, Whitesburg Drive, Governors Drive, and California Street.
Thunderstorm Wind, Cullman
- When
- April 11, 5:46 PM CST to 5:49 PM CST
- Where
- Cullman County, Logan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.130, -87.000
A tree was knocked down by thunderstorms winds near Logan.
Thunderstorm Wind, Cullman
- When
- April 11, 6:00 PM CST to 6:03 PM CST
- Where
- Cullman County, Gold Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.270, -86.750
Thunderstorms winds knocked down numerous trees in Gold Ridge and damaged the fire house.
Thunderstorm Wind, Cullman
- When
- April 11, 6:00 PM CST to 6:03 PM CST
- Where
- Cullman County, 0.88 mi SSW of Gold Ridge
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.259, -86.759
Thunderstorm winds uprooted multiple trees and tore the awning off of Center Grove Church.
Thunderstorm Wind, Cullman
- When
- April 11, 6:00 PM CST to 6:05 PM CST
- Where
- Cullman County, Garden City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 34.020, -86.750
Thunderstorm winds damaged chicken houses and barns in the southern parth of Cullman County.
Thunderstorm Wind, Jackson
- When
- April 11, 6:11 PM CST to 6:14 PM CST
- Where
- Jackson County, Estillfork
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.920, -86.170
A tree was knocked down by thunderstorm winds in the Estill Fork area.
Thunderstorm Wind, Madison
- When
- April 11, 6:15 PM CST to 6:18 PM CST
- Where
- Madison County, 1.84 mi ESE of Chase
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.770, -86.520
Thunderstorm winds knocked trees onto a home and onto power lines in the vicinity of the 500 block of Old Gurley Road near Townsend Road.
Thunderstorm Wind, Marshall
- When
- April 11, 6:15 PM CST to 6:18 PM CST
- Where
- Marshall County, Union Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 34.400, -86.450
At least three trees were knocked down in the area, including a large old pine tree which was uprooted.
Thunderstorm Wind, Marshall
- When
- April 11, 6:15 PM CST to 6:18 PM CST
- Where
- Marshall County, 2.73 mi W of Arab
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.317, -86.548
Trees were knocked down by thunderstorm winds on Hulaco Road near Arab.
Lightning, Marshall
- When
- April 11, 6:15 PM CST to 6:45 PM CST
- Where
- Marshall County, Grant
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -86.270
Lightning struck a power pole in Grant.
Lightning, Marshall
- When
- April 11, 6:15 PM CST to 6:45 PM CST
- Where
- Marshall County, 2.96 mi SW of Whitesville
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.142, -86.289
Lightning struck a power pole in Mount Hebron.
Lightning, Marshall
- When
- April 11, 6:15 PM CST to 6:45 PM CST
- Where
- Marshall County, Albertville
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -86.220
Lightning struck a power pole in Albertville.
Lightning, Marshall
- When
- April 11, 6:15 PM CST to 6:45 PM CST
- Where
- Marshall County, Douglas
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.170, -86.330
Lightning struck a power pole in Albertville.
Thunderstorm Wind, Morgan
- When
- April 11, 6:19 PM CST to 6:22 PM CST
- Where
- Morgan County, 2 mi SSW of Valhermoso Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 34.473, -86.693
Thunderstorm wind knocked several trees down in the area.
Thunderstorm Wind, Madison
- When
- April 11, 6:24 PM CST to 6:27 PM CST
- Where
- Madison County, 2.03 mi W of Huntsville Park
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 34.699, -86.656
An 8 foot section of a tree top was snapped by thunderstorm winds on Lewter Road.
Hail, Marshall
- When
- April 11, 6:27 PM CST to 6:30 PM CST
- Where
- Marshall County, 0.69 mi N of Hebron
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.490, -86.380
Golfball sized hail was reported.
Thunderstorm Wind, Cullman
- When
- April 11, 6:40 PM CST to 6:43 PM CST
- Where
- Cullman County, 1.14 mi E of Gold Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -86.730
Thudnerstorm winds ripped off the tops of chicken houses, tore off the roof of a barn, and ripped off awnings from a church about 1/2 mile south of the Gold Ridge volunteer fire department.
Thunderstorm Wind, Dekalb
- When
- April 11, 7:00 PM CST to 7:03 PM CST
- Where
- Dekalb County, Sylvania
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.570, -85.830
Thunderstorm winds knocked several trees down in the Sylvania area. Power was out for several hours through the next morning across Sand Mountain.
Thunderstorm Wind, Dekalb
- When
- April 11, 7:00 PM CST to 7:03 PM CST
- Where
- Dekalb County, 2.97 mi ENE of Rainsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.521, -85.824
Thunderstorm winds caused structure damage on Shankles Road in Rainsville.
Thunderstorm Wind, Dekalb
- When
- April 11, 7:00 PM CST to 7:03 PM CST
- Where
- Dekalb County, 0.63 mi WNW of Kilpatrick
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.274, -86.080
Thunderstorm winds caused structure damage on County Road 881.
Thunderstorm Wind, Dekalb
- When
- April 11, 7:00 PM CST to 7:03 PM CST
- Where
- Dekalb County, 1.62 mi SW of Fisher Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.451, -85.687
Thunderstorm winds caused structure damage on County Road 881.
Thunderstorm Wind, Dekalb
- When
- April 11, 7:10 PM CST to 7:13 PM CST
- Where
- Dekalb County, 1.39 mi NNE of Ft Payne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.449, -85.722
Thunderstorm winds knocked a large tree onto a residence on 7th Street in northwest Fort Payne causing heavy structural damage.
Thunderstorm Wind, Dekalb
- When
- April 11, 7:10 PM CST to 7:13 PM CST
- Where
- Dekalb County, 1.16 mi NNE of Ft Payne
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.445, -85.720
Thunderstorm winds knocked a 200 year old oak tree down at the intersection of Fifth Street and Grand Avenue in Fort Payne, knocking down the traffic signal.
Thunderstorm Wind, Dekalb
- When
- April 11, 7:11 PM CST to 7:14 PM CST
- Where
- Dekalb County, 2.07 mi NE of Allen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.525, -85.649
Thunderstorm winds knocked down numerous trees along the railroad tracks just northeast of County Roads 604 and 137.
Thunderstorm Wind, Jackson
- When
- April 11, 7:12 PM CST to 7:15 PM CST
- Where
- Jackson County, Bryant
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.930, -85.670
A tree was knocked down by thunderstorm winds in Bryant.
Thunderstorm Wind, Dekalb
- When
- April 11, 7:15 PM CST to 7:18 PM CST
- Where
- Dekalb County, 2.26 mi SSE of Ft Payne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.398, -85.721
Thunderstorm winds knocked a tree onto a home on Jennings Road atop Lookout Mountain.
Hail, Dekalb
- When
- April 11, 7:16 PM CST to 7:19 PM CST
- Where
- Dekalb County, 1.33 mi ESE of High Pt
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.570, -85.580
Hail up to ping pong ball sized hail was reported near De Soto State Park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Vermont, April 11 to 14, 20111 death · $75,000 · 6 events
- Tornado and Hail in Alabama, April 11, 20111 injured · $321,000 · EF1 · 60 events
- Wildfire in Texas, April 11 to 22, 2011$1.3 million · 2 events
- Hail and Damaging Winds in Georgia, April 11, 2011$170,000 · 50 kt wind · 13 events
- Damaging Winds in Arkansas, April 11, 2011$192,000 · 55 kt wind · 8 events
- Wildfire in Texas, April 11, 20112 injured · $50,000 · 1 event
- Damaging Winds in Mississippi, April 11, 2011$37,000 · 55 kt wind · 17 events
- Flooding in Indiana, April 11 to 30, 2011$30,000 · 4 events
- Flooding in New York, April 11 to 12, 2011$30,000 · 3 events
- Hail and Damaging Winds in Tennessee, April 11, 2011$23,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Tennessee, April 11, 2011$15,000 · 50 kt wind · 5 events
- Damaging Winds in Texas, April 11, 2011$100 · 53 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312066, 311577, 311578, 311579, 311580, 311581, 311583, 311585, 311584, 311586, 311587, 312042, 312537, 311588, 311589, 312033, 312034, 312035, 312036, 312037, 311590, 311591, 311574, 311592, 311594, 312027, 312029, 312030, 311595, 312025, 311598, 312538, 311600, 311576.